Lawrenceville, GA
A 19-year-old female asked:

Last menstrual cycle was on nov 15th. didnt have one for december. i just started birth control because i have an ovarian cyst. im bleeding but idk if its actually my period or breakthrough bleeding. i missed a day for the pill, what is going on?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
The most common cause of bleeding on the oral bcp's is irregular administration of the active pills. Obtain a serum HCG test to be certain about pregnancy, and if negative, stop the current pack of oral bcp's, wait five days and start a new pack, taking the active pills within the hour of the prior day's active pill.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 22-year-old female asked:
What should I do about my ovarian cyst i'm taking on birth control pills my menstrual cycl i really want to know because i real i want to get pregnant?
Dr. Martin Raff
Infectious Disease 58 years experience
See an OB/GYN: Issues of this nature are best answered on an individual basis after a full assessment by a professional. If you are trying to become pregnant it wil... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
My doctor put me on birth control for my unbearable cramps and ovarian cysts so i don't get periods anymore but I have one right now.. Why?
Dr. Kristi Woods
Pediatrics 25 years experience
What kind?: If you are on birth control pills, and are taking the placebo week (one week out of four with most pills; one week out of 12 with seasonale/seasonique... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 30-year-old female asked:
3 weeks ago I had pelvic pain followed by bleeding. Got sono, no cysts. On birth control pills 14yrs and got period 3 days early, 1st Time ever. Why?
Dr. Claudette Anderson
Specializes in Gynecology
Menstrual changes : This could be due to physiologic I.e.hormonal/metabolic or anatomical .You will have to wait and see wether this is isolAted or a pTtern then seen med... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
On period started birth control 2 days ago for ovarian cysts got dizzy &nauseous &next day took it at 11 woke up at 5am &threw up will this last long
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Maybe: Birth control pills have estrogen which can cause nausea. Some people get over then sensation over time. Others do not and prefer not Estrogen contain... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
I was put on birth control pills for ovarian cysts. Is it okay to start a new pack every month when my menstrual cycle begins? What are the affects?
Dr. Milroy Samuel
Obstetrics and Gynecology 26 years experience
Yes : You should start a new pack when you finish your current pack.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 17, 2023

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.